Alert archive / Kentucky / Wind Advisories in 2020
Wind Advisory 7, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Nov 25, 2020, 3:53 AM CST for 18 counties in Kentucky. It took effect at Nov 25, 2020, 4:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2020, 3:53 AM CST (09:53 UTC)
- In effect from
- Nov 25, 2020, 4:00 AM CST
- Expired
- Nov 25, 2020, 4:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Louisville, KY
Counties Adair County, KY, Allen County, KY, Barren County, KY, Butler County, KY, Casey County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Green County, KY, Hart County, KY, Lincoln County, KY, Logan County, KY, Metcalfe County, KY, Monroe County, KY, Russell County, KY, Simpson County, KY, Taylor County, KY, Warren County, KY
The radar
The Louisville radar (KLVX), 105 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
666 WWUS73 KLMK 250953 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 453 AM EST Wed Nov 25 2020 ...Wind Advisory Today... .An area of low pressure will move out of Missouri and into northern Indiana, dragging a cold front into our region by this evening. Ahead of this front, gusty winds between 30 and 40 mph are expected along with a few gusts over 40 mph at times. KYZ061>067-070>078-081-082-252200- /O.NEW.KLMK.WI.Y.0007.201125T1000Z-201125T2200Z/ Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 453 AM EST Wed Nov 25 2020 /353 AM CST Wed Nov 25 2020/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS AFTERNOON... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect until 5 PM EST /4 PM CST/ this afternoon. * TIMING...Through late afternoon and early evening. * WINDS...Gusty south winds between 30 and 40 mph. Some gusts over 40 mph expected. * IMPACTS...Gusty winds could blow around unsecured outdoor objects. Tree limbs could be blown down and a few power outages may result. Travel on W to E oriented roadways could be problematic for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ BJS
1 follow-up statement
639 WWUS73 KLMK 252203 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 503 PM EST Wed Nov 25 2020 KYZ061>067-070>078-081-082-252315- /O.EXP.KLMK.WI.Y.0007.000000T0000Z-201125T2200Z/ Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 503 PM EST Wed Nov 25 2020 /403 PM CST Wed Nov 25 2020/ ...WIND ADVISORY HAS EXPIRED... Gusty strong winds will still be possible with scattered showers and isolated thunderstorms this evening, but widespread strong non-convective winds are no longer expected. $$ 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Nov 25, 2:07 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Nov 25, 2:07 AM CST, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Louisville KY 307 AM EST Wed Nov 25 2020 .Short Term...(Today and tonight) Issued at 300 AM EST Wed Nov 25 2020 ...Breezy & Rainy Conditions This Morning Through Early Afternoon... ...A Threat Of Severe Storms Late Afternoon Through Evening... A vigorous shortwave trough and its associated surface low will exit the SE Kansas region early this morning, and steadily push ENE toward northern Ohio by late tonight. This will drag a cold front toward our region today, with the boundary expected to quickly pass through around sunset through Midnight or so. Ahead of these features, gusty S/SSE winds have already begun to develop between the approaching surface low and high pressure centered off the mid Atlantic Coast. In addition, a strong low level jet between 50-60 knots is overspreading the area this morning beneath impressive mid and upper level jet impusles. The resulting deep SW flow between the shortwave and SE CONUS ridging will bring strong moisture transport with the aid of the enhanced LLJ, and strong forcing ahead of the aforementioned shortwave. The end result is a shield of widespread rainfall that has already worked into our NW CWA. This rain shield, with some embedded thunder possible later this morning, will continue to overspread our area through the morning. Will continue with categorical pops everywhere, but southern IN and northern KY can expect 100% chances, while the Lake Cumberland region is more in the 80-90% range for today. Sticking with that gradient, areas along and north of the Ohio River should expect around 1 to 1.25" of rain, while areas down across southern and central KY should be closer to .25"-.5" of rain through the event. ...Elevated Morning Convection & Gusty Wind Threat... Any showers and storms this morning will be elevated over top a strong 925-850mb inversion. Therefore, don't expect any severe weather concerns through the morning hours. What will be of concern is just how gusty the gradient winds will get, and whether or not any of that higher momentum air just off the surface can punch through the inversion with the aid of stronger showers/storms? There are some data that suggest winds greater than 40 mph could be realized by later this morning, but also quite a bit of data suggesting gusts will stay in the 25-35 mph range. So, it does make for a tricky and low confidence wind gust potential forecast. At this time, feel that we will stick with the Special Weather Statement highlighting mainly 30 to 40 MPH due to the strength of the low level inversion, and the fact that mixing heights aren't forecast to really get above a few hundred feet. After all, the inversion, heavy cloud cover, and rain are a lot to overcome through the morning hours when the strongest LLJ core is over us. Will monitor this time period and be ready to pull the trigger should advisory criteria gusts start to be observed. ...Afternoon Strong/Severe Storm Potential & Gusty Wind Threat... This afternoon's wind gust potential actually seems a bit better due to the fact that a relative lull in precipitation, and the chance to mix a little deeper ahead of the front. There should still be some 40-45 knot winds associated with the lingering LLJ at 925mb at this time, so may have to consider a Wind Advisory for this time. The limiting factor hurting confidence here will remain whether we will still be able to mix at all by that time, and just how deep? The other concern for today will be severe weather potential later this afternoon and evening associated with any storms that are able to develop along the pre-frontal trough and front itself. Models have trended a bit stronger with the narrow surface theta E axis ahead of the front as low to mid 60s temps are now expected to combine with mid to upper 50s dew points. This could yield just enough surface based or near surface based instability to make some isolated severe wind gusts possible with any stronger and more organized updrafts/convection. This would most likely be along and west of I-65. During this time, low level shear profiles will still feature slightly backed (~ South) surface winds beneath a veered (Southwest) and rapidly strenthening with height low to mid level wind field. The end result is a looping hodograph and 0-1 km SRH values likely still in the 300 M2/S2 range. While the 0-3 km shear vector should mostly stay parallel to any convective segments, the potential will exist for a few localized bowing segments capable of damaging winds and/or a mesovortice induced spin up tornado if convection does indeed get organized. Overall, still a pretty big question whether that will happen as mid level lapse rates between 700-500mb are quite poor during this stretch. Will have to monitor how the afternoon and early evening progress. The SPC Marginal Risk seems warranted, and if the near surface based storms do get organized a higher category outlook may be needed (see SPC discussion). The front and precipitation pass by around Midnight EST, however lingering clouds and perhaps a few very light showers are possible through the overnight. Look for lows in the 40s by dawn on Thanksgiving Day. && .Long Term...(Thursday through Tuesday) Issued at 300 AM EST Wed Nov 25 2020 In the wake of Wednesday's system, surface high pressure will build in over the region leading to dry weather for the end of the week. Expect cloud cover to hang around Thursday as model time heights indicate lingering low-level moisture. May see clouds briefly break up Friday before increasing again Friday night as a shortwave trough and associated cold front push across the OH Valley. With a lack of deeper moisture, expect this to be a dry frontal passage. High temperatures Thursday and Friday are progged to be in the mid 50s to lower 60s, then dropping into the lower 50s for Saturday behind the front. A decent amount of uncertainty still surrounds the end of the weekend into early next week as models are just starting to come into somewhat better agreement. General expectation is that a closed low will form over the southwestern CONUS and meander eastward across the Southern Plains over the weekend. Models then suggest the potential phasing of a northern stream trough digging across the Midwest with the southern stream low as it ejects northeastward out of the lower MS Valley Sunday night/Monday morning. Still some disagreements however on overall timing/location of phasing. Current thinking is that precipitation chances will increase Sunday evening ahead of the system and continue into early next week as the low pressure system moves through. Expect much cooler temperatures on the backside of this system, with the potential for some snow to mix in as well. && .Aviation...(06Z TAF Issuance) Issued at 1259 AM EST Wed Nov 25 2020 Low pressure will advance from SE Kansas (currently) to northern IN by late Wednesday evening, dragging a cold front into our area by the end of this forecast cycle. Ahead of this expect widespread rain, gusty winds, a few thunderstorms, low ceilings & visibilities, and low level wind shear. The LLWS component has already begun across the TAF sites as a 40-50 knot low level jet overspreads the area and should persist through mid to late morning. At the surface, expect steadily increasing SE winds, then gusty S winds through the day. Winds will veer to SSW as the front arrives, and gusts are expected to continue. Most gusts should be in the 25 to 35 mph range today, but a few gusts of 40+ can't be ruled out especially in any stronger shower or storm. The main wave of rainfall has already arrived at HNB, and will gradually overspread the TAF sites through the morning hours. Included a few TEMPOs for low vis/heavier showers and perhaps some TSRA. MVFR ceilings will also be possible during this time. By early to mid afternoon, the bulk of the main wave of precipitation should push east of LEX, but isolated to widely scattered showers and a few thunderstorms are still expected through late afternoon into the evening along the cold front. A few of those storms could still get strong with gusty winds and perhaps some isolated wind damage. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...BJS Long Term...JML Aviation...BJS
Hazardous weather outlook, Nov 25, 2:36 AM CST, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 336 AM EST Wed Nov 25 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-260845- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 336 AM EST Wed Nov 25 2020 /236 AM CST Wed Nov 25 2020/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Gusty winds between 25 and 35 mph are expected this morning ahead of an approaching cold front. A few gusts around 40 mph may occur across southern and central Kentucky. In addition, a few thunderstorms will be possible along and west of I-65 before sunrise. Gusty winds will continue into the afternoon, along with a few thunderstorms possible. Some of these storms could become strong to severe with a localized damaging wind threat. Stay up to date of the latest forecasts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters may be needed to report gusty winds or wind damage today. BJS
In the hours before
Special weather statement, Nov 24, 10:10 PM CST, 5 hours 43 minutes before
Special Weather Statement National Weather Service Louisville KY 1110 PM EST Tue Nov 24 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-251000- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1110 PM EST Tue Nov 24 2020 /1010 PM CST Tue Nov 24 2020/ ...Windy and Rainy Conditions Wednesday Morning... ...A Few Stronger Storms Possible Later Wednesday Afternoon... A low pressure system will move out of the Central Plains later tonight. Winds will pick up ahead of this system early Wednesday morning. Peak gusts of 30 to 40 mph are forecast in the morning hours, with a few locally higher gusts possible. These winds could cause issues with high-profile vehicles on east-west oriented roadways and may cause any loose yard objects and decorations to move around. Rains will develop early in the morning over southern Indiana and then overspread the rest of the region through the morning hours. Gusts still are possible in the afternoon, but the attention then shifts to any developing storms over western Kentucky, close to a cold front approaching the region. Should this line become organized, there would be some risk for damaging wind gusts in the late afternoon and early evening hours. BJS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 5:21 PM CST | Special Weather Statement | LMK | Jefferson | 24 min |
| Nov 25, 5:26 PM CST | Special Weather Statement | LMK | Oldham, Trimble | 34 min |
| Nov 25, 5:51 PM CST | Special Weather Statement | LMK | Henry, Shelby | 24 min |
Nearby
Wind Advisories in Kentucky, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.